Louisiana, 2015Hail and Damaging Winds in Louisiana, April 22, 2015
April 22, 2015 · NWS SHV · 4 events in 2 counties and zones
Severe thunderstorms developed during the afternoon hours of April 22nd across portions of the region. The atmosphere was characterized by west northwest flow aloft with disturbances in this flow providing the upper level support necessary.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $1.5 million
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms developed during the afternoon hours of April 22nd across portions of the region. The atmosphere was characterized by west northwest flow aloft with disturbances in this flow providing the upper level support necessary. A warm front was moving northward across Northeast Texas into Southwest Arkansas and Northern Louisiana at the time as well. Moderate surface instability was present in the warm sector along and south of the northward moving warm front with steep lapse rates. The result was some wind damage and hail with the thunderstorms that developed.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 22, 2:29 PM CST, 39 minutes earlier.
Area forecast discussion, Apr 22, 2:29 PM CST, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
329 PM CDT WED APR 22 2015
.DISCUSSION...
AFTN CONVECTION HAS BEEN FOCUSED ALONG AN OUTFLOW BOUNDARY NEAR
THE AR/LA STATE LINE. HOWEVER...THIS CONVECTION HAS BEEN LIMITED
IN COVERAGE AND GIVEN THE ADDITIONAL DATA RECEIVED FROM 18Z
SOUNDING...ADDITIONAL DEVELOPMENT WILL BE SPARSE NEXT FEW HOURS.
DRYLINE OVER CENTRAL TX CREEPING EASTWARD...WITH INCREASING STG
CONVECTION. THESE COULD DEVELOP INTO AN MCS AND REACH NE TX LATER
TONIGHT...AND THEN FOCUS ALONG FRONTAL BOUNDARY JUST NORTH OF
CWA...BUT MOVG SWD. IN THE WAKE OF THIS MCS...EXPECTING A QUIET
DAY ACROSS AREA THURSDAY...WITH REDEVELOPMENT POSSIBLE MAINLY
SOUTH OF I-20...ALONG REMNANT BOUNDARIES. DEEP UPPER LOW MOVG INTO
CENTRAL TX FRIDAY...RESULTING IN FRONTAL BOUNDARY RETURNING NORTH
AS A WARM FRONT. WILL BLANKET LIKELY TSTMS AREAWIDE
FRIDAY...ALTHOUGH CONCENTRATION WILL MAINLY FOLLOW MVMNT OF THIS
FRONT. STG LOW LVL DIRECTIONAL SHEAR UNDERNEATH A LOW LVL JET NEAR
40 KTS...AND DRYING LOW LVL UNDERNEATH A SATURATED MID LVL IN WARM
SECTOR...MAY CREATE GOOD ENVIRONMENT FOR SVR TSTMS...ESPECIALLY
FOR DAMAGING WIND GUSTS. DRIER AIR TO FILTER IN FROM THE WEST ON
SATURDAY...BUT LACK OF SFC FRONT TO ALLOW TEMPS TO WARM WELL INTO
THE 80S THIS WKND...AND POSSIBLY EVEN NEAR 90. SLOW MOVG UPPER LOW
WILL BRING RAIN CHANCES BACK INTO AREA LATE SUNDAY NIGHT THROUGH
MONDAY NIGHT...AND MAY BE MID WEEK BEFORE DEEPER NW FLOW CLEARS
OUT REMAINING WRAPAROUND CLOUDINESS./VII/.
&&
.PREV DISCUSSION... /ISSUED 141 PM CDT WED APR 22 2015/
AVIATION...
CLUSTER OF TSTMS CURRENTLY OVER SW AR IS EXPECTED TO MOVE EWD OVER
THE NEXT FEW HOURS...BUT SHOULD NOT IMPACT ANY TERMINALS ASIDE
FROM KTXK. LATER TONIGHT...TSTMS ARE EXPECTED TO DEVELOP ACROSS
THE RED RIVER AND MOVE SEWD INTO OUR REGION. THERE IS QUITE A BIT
OF UNCERTAINTY AS TO THE TIMING AND LOCATION OF THESE STORMS...SO
WILL KEEP MENTION OF TSTMS OUT OF THE TAFS ASIDE FROM THE USE OF
VCTS. OTHERWISE...WITH INCREASING LL MOISTURE TO CONTINUE...
STRATUS DEVELOPMENT IS EXPECTED FOR MOST SITES AFTER AROUND
09Z...WITH SOME IMPROVEMENT POSSIBLE AFTER SUNRISE. /12/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 65 77 68 79 / 50 30 30 70
MLU 64 77 65 78 / 50 20 20 70
DEQ 59 67 59 73 / 60 30 40 70
TXK 61 71 63 75 / 60 30 30 70
ELD 61 71 61 73 / 60 20 30 70
TYR 66 81 70 77 / 40 30 40 70
GGG 66 80 70 77 / 40 30 40 70
LFK 69 85 72 81 / 40 30 30 70
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
Hazardous weather outlook, Apr 22, 10:30 AM CST, 4 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1130 AM CDT WED APR 22 2015
ARZ051-060-061-070>073-LAZ001>006-010>014-017>022-TXZ097-112-
124>126-136>138-149>153-165>167-231630-
HOWARD-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-COLUMBIA-UNION-CADDO-
BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-RED RIVER-BIENVILLE-
JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-
BOWIE-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-
PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
1130 AM CDT WED APR 22 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
A COLD FRONT OVER SOUTHERN OKLAHOMA WILL SLOWLY APPROACH THE AREA
LATER TODAY...WHILE WARM AND HUMID AIR LIFTS NORTH ACROSS EAST
TEXAS AND NORTHERN LOUISIANA FROM THE GULF OF MEXICO. A FEW
THUNDERSTORMS MAY DEVELOP DURING THE AFTERNOON...AND SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS EVENING
AREAWIDE. DAMAGING WINDS...LARGE HAIL...ISOLATED TORNADOES...AND
LOCALLY HEAVY RAINFALL WILL BE POSSIBLE...WITH THE SEVERE THREAT
EXPECTED TO WANE LATE WITH THE LOSS OF INSTABILITY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THE COLD FRONT WILL BECOME STATIONARY OVER EAST TEXAS AND NORTH
LOUISIANA THURSDAY...AND COULD FOCUS SCATTERED SHOWERS AND
THUNDERSTORMS ESPECIALLY BY AFTERNOON THROUGH THE EVENING AND
OVERNIGHT HOURS. ISOLATED SEVERE THUNDERSTORMS CAN NOT BE RULED
OUT...ALTHOUGH THE SEVERE THREAT SHOULD INCREASE FRIDAY AS THE
FRONT LIFTS BACK NORTH OUT OF THE AREA AS AN UPPER LEVEL
DISTURBANCE LIFTS NORTHEAST ACROSS THE SOUTHERN PLAINS. STRONG
WIND SHEAR...MODERATE INSTABILITY...AND A VERY MOIST AIR MASS WILL
CONTRIBUTE TO AN INCREASE IN SHOWERS AND THUNDERSTORMS AREAWIDE
FRIDAY...WITH SOME OF THESE STORMS POSSIBLY BECOMING SEVERE.
DAMAGING WINDS...LARGE HAIL...ISOLATED TORNADOES...AND LOCALLY
HEAVY RAINFALL WILL BE POSSIBLE...WITH THE SEVERE THREAT EXPECTED
TO DIMINISH FROM WEST TO EAST FRIDAY NIGHT AS THE UPPER LEVEL
DISTURBANCE SHIFTS EAST OF THE AREA.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR
RADIO OPERATORS...MAY BE NEEDED BY EARLY THIS EVENING.
ARZ050-059-OKZ077-TXZ096-108>111-231630-
SEVIER-LITTLE RIVER-MCCURTAIN-RED RIVER-FRANKLIN-TITUS-CAMP-
MORRIS-
1130 AM CDT WED APR 22 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
A COLD FRONT OVER SOUTHERN OKLAHOMA WILL SLOWLY APPROACH THE AREA
LATER TODAY...WHILE WARM AND HUMID AIR LIFTS NORTH ACROSS EAST
TEXAS AND NORTHERN LOUISIANA FROM THE GULF OF MEXICO. SCATTERED
SHOWERS AND ISOLATED THUNDERSTORMS CURRENTLY ACROSS THE AREA WILL
LIKELY DIMINISH. HOWEVER...SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO REDEVELOP LATE THIS AFTERNOON AND THIS
EVENING AREAWIDE. DAMAGING WINDS...LARGE HAIL...ISOLATED
TORNADOES...AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE...WITH THE
SEVERE THREAT EXPECTED TO WANE LATE WITH THE LOSS OF INSTABILIT
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THE COLD FRONT WILL BECOME STATIONARY OVER EAST TEXAS AND NORTH
LOUISIANA THURSDAY...AND COULD FOCUS SCATTERED SHOWERS AND
THUNDERSTORMS ESPECIALLY BY AFTERNOON THROUGH THE EVENING AND
OVERNIGHT HOURS. ISOLATED SEVERE THUNDERSTORMS CAN NOT BE RULED
OUT...ALTHOUGH THE SEVERE THREAT SHOULD INCREASE FRIDAY AS THE
FRONT LIFTS BACK NORTH OUT OF THE AREA AS AN UPPER LEVEL
DISTURBANCE LIFTS NORTHEAST ACROSS THE SOUTHERN PLAINS. STRONG
WIND SHEAR...MODERATE INSTABILITY...AND A VERY MOIST AIR MASS WILL
CONTRIBUTE TO AN INCREASE IN SHOWERS AND THUNDERSTORMS AREAWIDE
FRIDAY...WITH SOME OF THESE STORMS POSSIBLY BECOMING SEVERE.
DAMAGING WINDS...LARGE HAIL...ISOLATED TORNADOES...AND LOCALLY
HEAVY RAINFALL WILL BE POSSIBLE...WITH THE SEVERE THREAT EXPECTED
TO DIMINISH FROM WEST TO EAST FRIDAY NIGHT AS THE UPPER LEVEL
DISTURBANCE SHIFTS EAST OF THE AREA.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR
RADIO OPERATORS...MAY BE NEEDED LATE THIS AFTERNOON AND EVENING.
VII
In the hours before
Local storm report, Apr 22, 12:03 PM CST, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
103 PM CDT WED APR 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL COLFAX 31.52N 92.71W
04/19/2015 E1.00 INCH GRANT LA PUBLIC
&&
EVENT NUMBER SHV1500345
25Special weather statement, Apr 22, 12:46 PM CST, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
146 PM CDT WED APR 22 2015
ARZ059>061-070>072-221930-
NEVADA AR-MILLER AR-HEMPSTEAD AR-LITTLE RIVER AR-LAFAYETTE AR-
COLUMBIA AR-
146 PM CDT WED APR 22 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MILLER...SOUTHEASTERN
LITTLE RIVER...SOUTHWESTERN NEVADA...NORTHEASTERN LAFAYETTE...
NORTHWESTERN COLUMBIA AND SOUTHERN HEMPSTEAD COUNTIES UNTIL 230 PM
CDT...
AT 145 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
FULTON...OR 12 MILES EAST OF TEXARKANA...MOVING EAST AT 35 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
TEXARKANA...HOPE...STAMPS...LEWISVILLE...EMMET...PERRYTOWN...
ROSSTON...GARLAND...FULTON...WILLISVILLE...BODCAW...MANDEVILLE...
GENOA...MOUNT PLEASANT...CALE...MCNAB...PATMOS...OAKHAVEN...SUTTON
AND PINEY GROVE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3337 9323 3337 9401 3360 9400 3375 9377
3377 9325
TIME...MOT...LOC 1845Z 270DEG 31KT 3351 9381
12Special weather statement, Apr 22, 1:10 PM CST, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
210 PM CDT WED APR 22 2015
ARZ061-221945-
NEVADA AR-
210 PM CDT WED APR 22 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NEVADA COUNTY UNTIL
245 PM CDT...
AT 210 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTH OF BEIRNE...OR 7 MILES EAST OF PRESCOTT...MOVING EAST AT
30 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BLUFF CITY...WHITE OAK LAKE STATE PARK...BOUGHTON AND READER.
LAT...LON 3384 9329 3384 9326 3383 9326 3383 9323
3382 9322 3382 9320 3380 9318 3382 9314
3379 9313 3378 9310 3367 9311 3369 9334
3387 9333 3387 9330
TIME...MOT...LOC 1910Z 270DEG 27KT 3378 9325
12Special weather statement, Apr 22, 1:27 PM CST, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
227 PM CDT WED APR 22 2015
ARZ070-071-TXZ097-112-222015-
MILLER AR-LAFAYETTE AR-CASS TX-BOWIE TX-
227 PM CDT WED APR 22 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MILLER...CENTRAL
LAFAYETTE...NORTHEASTERN CASS AND SOUTHEASTERN BOWIE COUNTIES UNTIL
315 PM CDT...
AT 226 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MAUD...OR 11 MILES NORTHWEST OF ATLANTA...MOVING EAST AT 25 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LEWISVILLE...QUEEN CITY...FOUKE...GARLAND...CANFIELD...
DOUGLASSVILLE...DOMINO...FERGUSON...PLEASANT HILL...FORT LYNN AND
SPIRIT LAKE.
LAT...LON 3317 9435 3331 9436 3338 9355 3311 9354
TIME...MOT...LOC 1926Z 268DEG 24KT 3324 9431
12
Special weather statement, Apr 22, 1:42 PM CST, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
242 PM CDT WED APR 22 2015
ARZ072-073-222030-
UNION AR-COLUMBIA AR-
242 PM CDT WED APR 22 2015
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN UNION AND EAST CENTRAL
COLUMBIA COUNTIES UNTIL 330 PM CDT...
AT 241 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
VILLAGE...OR 9 MILES EAST OF MAGNOLIA...MOVING EAST AT 35 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
EL DORADO...NORPHLET...CALION...WESSON...VILLAGE...LISBON...MOUNT
HOLLY...CALHOUN...MARYSVILLE...NOXOBE...EBENEZER...CAIRO...
SPOTVILLE...NEWELL AND CATESVILLE.
LAT...LON 3314 9317 3329 9317 3336 9254 3309 9254
TIME...MOT...LOC 1941Z 269DEG 29KT 3323 9308
12
Thunderstorm Wind, Union
- When
- April 22, 3:08 PM CST
- Where
- Union County, 2.07 mi S of Truxno
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $500,000
- Reported by
- NWS Storm Survey
- Coordinates
- 32.920, -92.400
A storm survey team concluded that the damage north of Farmerville, Louisiana was consistent with that of straight line wind gusts to near 80 mph. Damage was very sporadic and consisted of uprooted and/or snapped trees near the community of Conway, Louisiana. Several chicken houses suffered moderate to severe damage when the roof was lifted or peeled back, causing the exterior walls to collapse. All other structural damage consisted of trees falling on homes. The storm moved southeast across the eastern half of the parish with scattered trees downed near Marion, Haile and Spencer communities. Approximately 5 to 10 homes across the northern and eastern part of the parish suffered minor to moderate damage from fallen trees.
Hail, Union
- When
- April 22, 3:11 PM CST
- Where
- Union County, 2.9 mi E of Conway
- Measured
- 1.75 in hail
- Reported by
- State Official
- Coordinates
- 32.880, -92.350
Golfball sized hail covered the ground.
Hail, Union
- When
- April 22, 3:17 PM CST
- Where
- Union County, 0.58 mi W of Marion
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 32.900, -92.240
Thunderstorm Wind, Ouachita
- When
- April 22, 3:40 PM CST
- Where
- Ouachita County, 0.9 mi SE of Deshard
- Measured
- 65 kt (75 mph) estimated gust
- Injuries
- 1 direct, 0 indirect
- Property damage
- $1.0 million
- Reported by
- NWS Storm Survey
- Coordinates
- 32.690, -92.060
A storm survey team determined that the damage across extreme northern part of Ouachita Parish was consistent with that of straight line wind damage with winds speeds near 80 mph. The worst damage was found in and around the community of Sterlington, Louisiana. Damage consisted on many uprooted and/or snapped trees. 5 homes were destroyed with some 20 to 30 additional homes suffering minor to moderate damage from fallen trees. The damage was concentrated around the Lake Bartholomew area or between Sterlington and the Perryville community. There was one injury reported when an elderly woman suffered severe cuts and bruises when a tree fell on her home and she became trapped under the front porch.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Texas, April 22, 2015$3.5 million · 2.5 in hail · 22 events
- Tornado and Flooding in Texas, April 22, 2015$4.5 million · EF0 · 13 events
- Hail and Damaging Winds in Louisiana, April 22, 20151 injured · $940,000 · 1 in hail · 7 events
- Damaging Winds in New Jersey, April 22, 2015$155,000 · 53 kt wind · 11 events
- Tornadoes and Hail in Texas, April 22 to 24, 2015EF1 · 39 events
- Damaging Winds and Lightning Strike in Mississippi, April 22, 2015$61,000 · 53 kt wind · 5 events
- Hail and Damaging Winds in Texas, April 22, 20153 in hail · 14 events
- Strong Wind in Virginia, April 22, 2015$14,000 · 3 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, April 22, 20158 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, April 22, 201556 kt wind · 7 events
- Marine Hail and Waterspout in Gulf of Mexico, April 22, 20152.5 in hail · 5 events
- Hail in Oklahoma, April 22, 20151.75 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 563559, 563560, 563561, 563565.